Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2025, 1:34 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 1:34 PM MDT (19:34 UTC)
- Expired
- Jul 24, 2025, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 189 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1449 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WGUS54 KMAF 241934
FFWMAF
NMC015-242245-
/O.NEW.KMAF.FF.W.0085.250724T1934Z-250724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
134 PM MDT Thu Jul 24 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
South Central Eddy County in southeastern New Mexico...
* Until 445 PM MDT.
* At 134 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly in Walnut Canyon.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Whites City and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3213 10430 3211 10437 3208 10456 3213 10458
3220 10453 3222 10438
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
DeBerry1 follow-up statement
939
WGUS74 KMAF 242117
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
317 PM MDT Thu Jul 24 2025
NMC015-242245-
/O.CON.KMAF.FF.W.0085.000000T0000Z-250724T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
317 PM MDT Thu Jul 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT THIS
AFTERNOON FOR SOUTH CENTRAL EDDY COUNTY...
At 317 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. The expected rainfall rate is 1 to 2
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...Whites
City and Carlsbad Caverns National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3213 10430 3211 10437 3208 10456 3213 10458
3220 10453 3222 10438
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 11:37 AM MDT, 1 hour 57 minutes earlier. Its key messages:
- Updated at 1234 PM CDT Thu Jul 24 2025
- Isolated thunderstorms will develop across much of the region again this afternoon and evening. The stronger storms that develop will be capable of producing brief strong and gusty winds, frequent lightning, and heavy rainfall which could lead to very localized flooding.
- Temperatures remain at or above normal through the extended period. Rain chances will remain low (10-30%) and mainly stay confined to higher terrain areas.
Area forecast discussion, Jul 24, 11:37 AM MDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1237 PM CDT Thu Jul 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1234 PM CDT Thu Jul 24 2025 - Isolated thunderstorms will develop across much of the region again this afternoon and evening. The stronger storms that develop will be capable of producing brief strong and gusty winds, frequent lightning, and heavy rainfall which could lead to very localized flooding. - Temperatures remain at or above normal through the extended period. Rain chances will remain low (10-30%) and mainly stay confined to higher terrain areas. && .SHORT TERM... (Today through Friday afternoon) Issued at 252 AM CDT Thu Jul 24 2025 Upper-level ridging begins to build back over our region today. However, before the ridge becomes our dominant weather maker, a few more disturbances within the southwesterly flow aloft will have the opportunity to roll in along its western edge. This will provide us with slight rain chances this afternoon. Given limited upper- level support, any showers/storms that develop will be mainly be isolated and driven by daytime heating. Our best (20-30%) odds for rainfall this afternoon will lie over and near the Davis Mountains, while the rest of the area will have at least a 10% chance. By this evening, low (10-20%) rain chances shift toward the northern Permian Basin. Otherwise, highs this afternoon heat into the upper 80s in the mountains, 90s for most, while those near and along the Pecos and the Rio Grande, even a few spots in the eastern Permian Basin, top out in the low 100s. Tonight, temperatures remain mild, dipping into the upper 60s to mid 70s. Friday, upper-ridging continues to build over our area, nudging up our temperatures and lowering our rain chances. Low (10-30%) rain chances can be found over the higher terrain west of the Pecos River Friday afternoon, highest chances near the Davis Mountains. Elsewhere looks to remain dry. Highs beyond the century mark are forecast to expand in coverage to include more portions of the eastern Permian Basin, as well as much of the Trans Pecos. The hottest conditions are expected near and along the Rio Grande, where highs are forecast to max out between 102-108 degrees in a few locations. && .LONG TERM... (Friday night through Wednesday) Issued at 252 AM CDT Thu Jul 24 2025 Upper-level ridging will generally remain dominant across our forecast area Friday night into Saturday. There will be enough lingering moisture to support a continued low (10-20 percent) chance of showers and thunderstorms across the Big Bend, Marfa Plateau, Davis Mountains, and portions of the Upper Trans Pecos region Friday evening, but storms should otherwise mostly dissipate after sunset. Increased subsidence and slightly lower precipitable water values underneath the building ridge should allow for dry conditions across the majority of the forecast area on Saturday, although isolated afternoon/early evening storms will still be possible in the vicinity of the mountains. Hot temperatures will continue underneath the ridge on Saturday, with highs ranging from the mid 90s to around 100 degrees over much of the region, except for readings in the upper 80s to lower 90s in the mountains and as hot as 103-108 degrees along the Rio Grande. A weak inverted trough axis embedded along the southwestern periphery of the upper level ridge may translate W-NW into southern portions of our forecast area during the day Sunday. Medium range model solutions do show an increase in boundary layer moisture along this feature with precipitable water values rising to at least between 1.25"-1.5" over much of our region. Isolated to scattered showers and thunderstorms are forecast to develop Sunday afternoon along the Big Bend, Trans Pecos, Marfa Plateau, and Guadalupe/Davis Mountain areas where POPs currently range between 20-40 percent. We will monitor trends to determine if these POPs will need to be expanded to include southeast New Mexico and the Permian Basin in later forecasts. Highs on Sunday may be just a touch cooler in the lower to mid 90s over much of the area, except for upper 80s in the mountains and up to 103 degrees along the Rio Grande. The subtropical ridge is forecast to build/expand over much of the central and southern CONUS during the early to middle part of next week. Deep layer moisture mainly looks to become confined to western portions of our forecast area Monday-Wednesday, where we will maintain a mention of isolated to scattered afternoon and evening showers and thunderstorms each day. Dry conditions should remain prevalent across eastern portions of our area in closer proximity to the upper level ridge. Highs mostly remain in the 90s each day, with a few locations potentially reaching near or just above the century mark Tuesday and Wednesday. Morning lows will continue to range in the 60s and 70s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Thu Jul 24 2025 VFR continues at all terminals. TEMPOs included for all but MAF where highest confidence of at least TS possible this afternoon/evening. Radar trends will guide necessity for amendments. Winds remain light(~10kt or less) outside of any convection and shift southeasterly overnight. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 100 73 98 / 10 10 0 0 Carlsbad 71 97 71 99 / 10 10 0 0 Dryden 74 101 73 97 / 10 10 0 0 Fort Stockton 74 99 73 97 / 20 10 0 0 Guadalupe Pass 68 90 70 91 / 10 10 0 0 Hobbs 68 96 70 96 / 10 10 0 0 Marfa 64 89 63 91 / 10 30 0 10 Midland Intl Airport 75 99 73 97 / 10 10 0 0 Odessa 74 98 73 96 / 10 10 0 0 Wink 72 99 72 99 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....21 AVIATION...93
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:12 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| Jul 24, 3:50 PM MDT | Special Weather Statement | MAF | Lea | 40 min |
| Jul 24, 5:44 PM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.